Results 1 to 6 of 6
Ready to end kolonopin in my life
  1. #1
    Jamesdoe67 is offline New Member
    Join Date
    Mar 2015
    Posts
    4

    Default Ready to end kolonopin in my life

    Hello, my name is James. I have been on Kp for the past 5 years. I was put on it at 15, and I am 20 now. I was put on it with a battery of other drugs. Cogentin, Risperidal. I have since kicked those two pretty easily, but the Kp remains. I have gone off and on it the past few years, recently I have actually ran out. I was taking 1mg a day at night to fall asleep. I am so sick of this pill and the way it makes me feel. The clock it puts me on. I do not feel like an energetic young person who can go and enjoy a night or kick back with friends. So it has been about 8 days since I last took any. I do have a plan of action for when this happens. I take a different sleep aid and and theanine. It is just recently that the withdrawal symptoms have been really getting to me. Mainly my mind feels like a shuffling deck of cards. I have been distancing myself from triggers such as coffee and porn. I do not want to get back on, but after some intense investigation I have realized I may not be going about it as well as I had thought. Any help would be appreciated

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    Stopping Klonopin cold turkey is a bad idea. There is a risk of seizures. Better to taper down slowly. If you are uncomfortable and it is affecting your functioning (work, school, sleep?) I would definitely go back on it and then start a slow taper. Since you have already gone a week without any, you might try just half a dose and see if that relieves your symptoms. If so, just stay there for a week to ten days, then reduce again by a small amount (generally they recommend no more than 10%). You might ask your doctor for .5 mg pills so you can cut them into smaller doses. Read the other threads here about tapering off Ativan (lorazepam). All the benzos are the same as far as taper, but they just have different half lives and equivalences, but the taper plan is the same for all (percent cuts, and timing between cuts, getting stable between reductions.)

  3. #3
    Jamesdoe67 is offline New Member
    Join Date
    Mar 2015
    Posts
    4

    Default

    thank you for your response. After getting to the end of the taper, how long till I feel really normal again? like letting it out of my system?

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    It could take a few weeks after you are completely off the klonopin for its effects to be gone, at worst maybe a few months. Be patient, things improve slowly. You can have good days and bad days. Everyone is different but with most people the effects should be gone by a few weeks or sooner if you are lucky.

    Be careful not to have expectations that are unrealistic. Because you have been on these drugs during your adolescent years, you actually will need to find a new "normal". At your age of 20 you are entering a new phase of life in any case (a new normal). It is also possible that any underlying diagnoses that were the reason you were on the Cogentin and Risperidal may re-emerge.

    Whatever happens, I think by about six months after completely off the klonopin, you can safely assume that whatever is going on is no longer caused by the klonopin.

  5. #5
    Jamesdoe67 is offline New Member
    Join Date
    Mar 2015
    Posts
    4

    Default

    I like that. Today I spoke with a new doctor. I was very pleased with what he said as he is on board with me getting of the pills entirely. I am taking a .5 dosage. I took your advice and sought council but at a lower dose. So all in all it was about 2 weeks without it and there were some very very clear days and others where I felt very intense withdrawals. I will take very small steps to getting off this medicine. Thank you for your help, and I will plan to keep this thread open and revisit it every few days/weeks. Thanks again man. Nice to know I am not alone.

  6. #6
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    Quote Originally Posted by Jamesdoe67 View Post
    So all in all it was about 2 weeks without it and there were some very very clear days and others where I felt very intense withdrawals.
    That is very typical. But you want to avoid intense withdrawals. You can expect to tolerate mild or a few moderate at worst "bad days" during the taper down process.

    Glad you found a helpful doctor. Good luck!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22